Alert archive / New Mexico / High Wind Warnings in 2024
High Wind Warning 29, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind warning at Dec 29, 2024, 2:15 PM MST for 4 counties in New Mexico. It took effect at Dec 29, 2024, 10:00 PM MST. It was in force for 8 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 29, 2024, 2:15 PM MST (21:15 UTC)
- In effect from
- Dec 29, 2024, 10:00 PM MST
- Expired
- Dec 30, 2024, 6:00 AM MST
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Colfax County, NM, Mora County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 185 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 30, 1:37 AM MST | NON-TSTM WND GST 59 | 1 E Clayton, NM | Corrects previous non-tstm wnd gst report from 1 E Clayton. ASOS station KCAO Clayton Muni Airpark. |
| Dec 30, 1:55 AM MST | NON-TSTM WND GST 59 | 1 E Clayton, NM | ASOS station KCAO Clayton Muni Airpark. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.3 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1935 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
204 WWUS75 KABQ 292115 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 215 PM MST Sun Dec 29 2024 NMZ215-227-228-300500- /O.NEW.KABQ.HW.W.0029.241230T0500Z-241230T1300Z/ /O.NEW.KABQ.WI.Y.0051.241230T1300Z-241230T2200Z/ East Slopes Sangre de Cristo Mountains-Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands- 215 PM MST Sun Dec 29 2024 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 AM MST MONDAY... ...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM MST MONDAY... * WHAT...For the High Wind Warning, west winds 30 to 40 mph with gusts up to 60 mph expected. For the Wind Advisory, west winds 30 to 35 mph with gusts up to 55 mph expected. * WHERE...East Slopes Sangre de Cristo Mountains, Far Northeast Highlands, and Johnson and Bartlett Mesas Including Raton Pass. * WHEN...For the High Wind Warning, from 10 PM this evening to 6 AM MST Monday. For the Wind Advisory, from 6 AM to 3 PM MST Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. * ADDITIONAL DETAILS...Mountain wave activity will bring a high risk of stray and erratic high wind gusts of 55 to 60 mph to areas along and east of the Sangre de Cristo Mts including the I-25 corridor from Wagon Mound to Raton Pass tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ223-229-233-300500- /O.UPG.KABQ.HW.A.0023.241230T1700Z-241231T0000Z/ /O.NEW.KABQ.HW.W.0030.241230T1700Z-241231T0000Z/ Central Highlands-Northeast Highlands-Guadalupe County- 215 PM MST Sun Dec 29 2024 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 5 PM MST MONDAY... * WHAT...West winds 35 to 40 mph with gusts up to 60 mph expected. * WHERE...Central Highlands, Guadalupe County, and Northeast Highlands. * WHEN...From 10 AM to 5 PM MST Monday. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles, including portions of I-25 and I-40. * ADDITIONAL DETAILS...Blowing dust may cause pockets of reduced visibility Monday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ230>232-300500- /O.NEW.KABQ.WI.Y.0051.241230T1300Z-241230T2200Z/ Union County-Harding County-Eastern San Miguel County- 215 PM MST Sun Dec 29 2024 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM MST MONDAY... * WHAT...Northwest winds 30 to 35 mph with gusts up to 55 mph expected. * WHERE...Eastern San Miguel County, Harding County, and Union County. * WHEN...From 6 AM to 3 PM MST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ237-239-300500- /O.NEW.KABQ.WI.Y.0051.241230T1700Z-241231T0000Z/ De Baca County-Eastern Lincoln County- 215 PM MST Sun Dec 29 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 5 PM MST MONDAY... * WHAT...Northwest winds 30 to 35 mph with gusts up to 55 mph expected. * WHERE...Eastern Lincoln County and De Baca County. * WHEN...From 10 AM to 5 PM MST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 24
3 follow-up statements
720 WWUS75 KABQ 300424 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 924 PM MST Sun Dec 29 2024 NMZ215-227-228-301200- /O.CON.KABQ.HW.W.0029.241230T0500Z-241230T1300Z/ /O.CON.KABQ.WI.Y.0051.241230T1300Z-241230T2200Z/ East Slopes Sangre de Cristo Mountains-Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands- 924 PM MST Sun Dec 29 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST MONDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM MST MONDAY... * WHAT...For the High Wind Warning, west winds 30 to 40 mph with gusts up to 60 mph expected. For the Wind Advisory, west winds 30 to 35 mph with gusts up to 55 mph expected. * WHERE...East Slopes Sangre de Cristo Mountains, Far Northeast Highlands, and Johnson and Bartlett Mesas Including Raton Pass. * WHEN...For the High Wind Warning, until 6 AM MST Monday. For the Wind Advisory, from 6 AM to 3 PM MST Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. * ADDITIONAL DETAILS...Mountain wave activity will bring a high risk of stray and erratic high wind gusts of 55 to 60 mph to areas along and east of the Sangre de Cristo Mts including the I-25 corridor from Wagon Mound to Raton Pass tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ223-229-233-301200- /O.CON.KABQ.HW.W.0030.241230T1700Z-241231T0000Z/ Central Highlands-Northeast Highlands-Guadalupe County- 924 PM MST Sun Dec 29 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 5 PM MST MONDAY... * WHAT...West winds 35 to 40 mph with gusts up to 60 mph expected. * WHERE...Central Highlands, Guadalupe County, and Northeast Highlands. * WHEN...From 10 AM to 5 PM MST Monday. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles, including portions of I-25 and I-40. * ADDITIONAL DETAILS...Blowing dust may cause pockets of reduced visibility Monday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ230>232-301200- /O.CON.KABQ.WI.Y.0051.241230T1300Z-241230T2200Z/ Union County-Harding County-Eastern San Miguel County- 924 PM MST Sun Dec 29 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM MST MONDAY... * WHAT...Northwest winds 30 to 35 mph with gusts up to 55 mph expected. * WHERE...Eastern San Miguel County, Harding County, and Union County. * WHEN...From 6 AM to 3 PM MST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ237-239-301200- /O.CON.KABQ.WI.Y.0051.241230T1700Z-241231T0000Z/ De Baca County-Eastern Lincoln County- 924 PM MST Sun Dec 29 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 5 PM MST MONDAY... * WHAT...Northwest winds 30 to 35 mph with gusts up to 55 mph expected. * WHERE...Eastern Lincoln County and De Baca County. * WHEN...From 10 AM to 5 PM MST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 11
084 WWUS75 KABQ 300829 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 129 AM MST Mon Dec 30 2024 NMZ215-227-228-301300- /O.CON.KABQ.HW.W.0029.000000T0000Z-241230T1300Z/ /O.CON.KABQ.WI.Y.0051.241230T1300Z-241230T2200Z/ East Slopes Sangre de Cristo Mountains-Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands- 129 AM MST Mon Dec 30 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST EARLY THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM MST THIS AFTERNOON... * WHAT...For the High Wind Warning, west winds 35 to 45 mph with gusts up to 60 mph expected. For the Wind Advisory, west to northwest winds 30 to 35 mph with gusts up to 50 mph expected. * WHERE...East Slopes Sangre de Cristo Mountains, Far Northeast Highlands, and Johnson and Bartlett Mesas Including Raton Pass. * WHEN...For the High Wind Warning, until 6 AM MST early this morning. For the Wind Advisory, from 6 AM this morning to 3 PM MST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Gusty winds will blow around unsecured objects. Expect strong crosswinds on area roadways, including portions of I-25. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ223-229-233-301300- /O.CON.KABQ.HW.W.0030.241230T1700Z-241231T0000Z/ Central Highlands-Northeast Highlands-Guadalupe County- 129 AM MST Mon Dec 30 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WHAT...West to northwest winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Central Highlands, Guadalupe County, and Northeast Highlands. * WHEN...From 10 AM this morning to 5 PM MST this afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles, including portions of I-25 and I-40. $$ NMZ234>236-301300- /O.EXA.KABQ.WI.Y.0051.241230T1700Z-241231T0000Z/ Quay County-Curry County-Roosevelt County- 129 AM MST Mon Dec 30 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WHAT...Northwest winds 30 to 35 mph with gusts up to 50 mph expected. * WHERE...Curry County, Quay County, and Roosevelt County. * WHEN...From 10 AM this morning to 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. * ADDITIONAL DETAILS...Blowing dust may reduce visibility below 1 mile at times in dust prone areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ230>232-301300- /O.CON.KABQ.WI.Y.0051.241230T1300Z-241230T2200Z/ Union County-Harding County-Eastern San Miguel County- 129 AM MST Mon Dec 30 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM MST THIS AFTERNOON... * WHAT...Northwest winds 30 to 35 mph with gusts up to 55 mph expected. * WHERE...Eastern San Miguel County, Harding County, and Union County. * WHEN...From 6 AM this morning to 3 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ237-239-301300- /O.CON.KABQ.WI.Y.0051.241230T1700Z-241231T0000Z/ De Baca County-Eastern Lincoln County- 129 AM MST Mon Dec 30 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WHAT...Northwest winds 30 to 35 mph with gusts up to 55 mph expected. * WHERE...Eastern Lincoln County and De Baca County. * WHEN...From 10 AM this morning to 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. * ADDITIONAL DETAILS...Blowing dust may reduce visibility below 1 mile at times in dust prone areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Guyer
984 WWUS75 KABQ 301302 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 602 AM MST Mon Dec 30 2024 NMZ215-227-228-301915- /O.EXP.KABQ.HW.W.0029.000000T0000Z-241230T1300Z/ /O.CON.KABQ.WI.Y.0051.000000T0000Z-241230T2200Z/ East Slopes Sangre de Cristo Mountains-Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands- 602 AM MST Mon Dec 30 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... * WHAT...West to northwest winds 30 to 35 mph with gusts up to 50 mph expected. * WHERE...East Slopes Sangre de Cristo Mountains, Far Northeast Highlands, and Johnson and Bartlett Mesas Including Raton Pass. * WHEN...Until 3 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways, including portions of I-25. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ223-229-233-301915- /O.EXT.KABQ.HW.W.0030.241230T1302Z-241231T0000Z/ Central Highlands-Northeast Highlands-Guadalupe County- 602 AM MST Mon Dec 30 2024 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West to northwest winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Central Highlands, Guadalupe County, and Northeast Highlands. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles, including portions of I-25 and I-40. $$ NMZ234>237-239-301915- /O.EXT.KABQ.WI.Y.0051.241230T1302Z-241231T0000Z/ Quay County-Curry County-Roosevelt County-De Baca County-Eastern Lincoln County- 602 AM MST Mon Dec 30 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West to northwest winds 30 to 35 mph with gusts up to 50 mph expected. * WHERE...Eastern Lincoln County, Curry County, De Baca County, Quay County, and Roosevelt County. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways, including portions of I-40. * ADDITIONAL DETAILS...Blowing dust may reduce visibility below one mile in dust prone areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ230>232-301915- /O.CON.KABQ.WI.Y.0051.000000T0000Z-241230T2200Z/ Union County-Harding County-Eastern San Miguel County- 602 AM MST Mon Dec 30 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... * WHAT...Northwest winds 30 to 35 mph with gusts up to 55 mph expected. * WHERE...Eastern San Miguel County, Harding County, and Union County. * WHEN...Until 3 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Guyer
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Dec 29, 2:03 PM MST, 12 minutes earlier. Its key messages:
- Updated at 203 PM MST Sun Dec 29 2024
- Strong west winds tonight into Monday across eastern areas will create hazardous to dangerous crosswinds along with patchy blowing dust that may reduce visibility at times.
- Critical fire weather conditions across the eastern plains Monday afternoon will make for easier fire starts and rapid spread.
- Much lighter winds and temperatures cooling down closer to normal as we close out 2024 and ring in 2025.
Area forecast discussion, Dec 29, 2:03 PM MST, 12 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 203 PM MST Sun Dec 29 2024 ...New SYNOPSIS, SHORT TERM, LONG TERM, FIRE WEATHER... .KEY MESSAGES... Updated at 203 PM MST Sun Dec 29 2024 - Strong west winds tonight into Monday across eastern areas will create hazardous to dangerous crosswinds along with patchy blowing dust that may reduce visibility at times. - Critical fire weather conditions across the eastern plains Monday afternoon will make for easier fire starts and rapid spread. - Much lighter winds and temperatures cooling down closer to normal as we close out 2024 and ring in 2025. && .SYNOPSIS... Issued at 203 PM MST Sun Dec 29 2024 Winds ramp up quickly across the mountain peaks and nearby highlands this evening into tonight with high wind gusts possible at Raton Pass Pass and the east slopes of the Sangre de Cristo Mountains. Strong to high winds spread south to the central highlands and eastern plains during the first half of Monday peaking midday before slowly tapering off during the evening hours. The strong winds combined with low relative humidity values across the eastern plains will result in the potential for rapid fire spread for any fire starts. Much lighter winds and colder to close out 2024 and ring in 2025 before warmer temperatures return heading into the first weekend of 2025. Stronger west winds across the highlands for the first Saturday of 2025. && .SHORT TERM... (This evening through Monday night) Issued at 203 PM MST Sun Dec 29 2024 An anomalous high wind and critical fire weather pattern is still on track to arrive into the forecast area tonight thru Monday. This shortwave trough embedded within the jet is currently moving ashore northern CA and southern OR this afternoon. The Medford, OR upper air sounding did measure a stout 155kt 250mb jetmax on the 12Z sounding this morning. This speedmax continues to be forecast to track over northern NM and southern CO by tonight, resulting in very active mountain wave activity along and lee of the Sangre de Cristo Mts. Several hi-res CAMs show this activity crashing to the surface near and around Raton late this evening and overnight, steadily spreading eastward over the adjacent Johnson/Bartlett Mesas and eastern Colfax County. Combined with HREF probabilities of a 55 mph gusts greater than 80% tonight for Raton and the adjacent mesas, have gone ahead and issued a High Wind Warning for the overnight period for the Raton Pass and Far Northeastern Highlands (Raton) to capture this threat of high winds. Crosswinds on this stretch of I- 25 will create dangerous driving conditions for high profile vehicles. The rest of Monday will be quite an interesting meteorological setup to observe. Numerical model guidance continues be in good agreement that a mid-level inversion will be present across eastern NM tomorrow as stronger winds spread over the eastern plains. This will act to cap and limit the upper high end potential. Nevertheless, surface temperatures will be well above normal and being in a nominal area oriented to the jet for subsidence, enough of this wind potential will reach down to support strong westerly to northwesterly winds gusting 45 to 60 mph along and east of the central mountain chain. The High Wind Watch for the Northeast Highlands (Las Vegas), Central Highlands (Clines Corners), and Guadalupe County (Santa Rosa) will be upgraded to a Warning for Monday afternoon. Wind Advisories have been hoisted for adjacent areas stretching up to Union, Harding and Eastern San Miguel Counties, as well as Eastern Lincoln and De Baca Counties further east under the inversion where the high wind potential falls. The earlier High Wind Warning for Raton Pass and Raton will convert to Wind Advisories during this time as mountain wave activity is expected to subside with vertical mixing becoming the dominant mechanism for wind speed transport down to the surface. All highlights will end between 3pm to 5pm MST Monday afternoon as winds begin to subside. Breezy to windy conditions will be present elsewhere across the forecast area including western and central NM, and these Wind Advisories could be expanded to Quay and Curry Counties with one more look by the overnight shift tonight. && .LONG TERM... (Tuesday through Saturday) Issued at 203 PM MST Sun Dec 29 2024 Eastern NM will be much colder on New Year's Eve compared to Monday (15 to 20 degrees colder) behind the backdoor front associated with Monday's system. However, with Monday much warmer than average, temperatures on New Year's Eve will be right around to slightly below average for late December. Western and central NM will still be around 5 to 10 degrees above average. In terms of winds, they will be much lighter compared to Monday. A trailing weak shortwave exits the central Rockies and moves into the central Great Plains as we bid adieu to 2024 and ring in 2025. This shortwave will provide a reinforcing "cold" shot to the state in it's wake on New Year's Day. Temperatures will still be near to as much as 5 degrees above average across western and central NM and 3 to 8 degrees below average across the eastern plains. A warming trend commences Thursday as upper level heights gradually increase in response to ridging developing over the southern Great Basin and desert SW. The ridge axis moves over the state Friday with high temperatures across the state 10 to 15 degrees above average by then. The ridge breaks down the first weekend of 2025 in response to an upper level trough moving into the northern and central Rockies. West winds will increase across the highlands due to higher 700 mb flow of 30 to 40 kts at the base of this trough. A majority of ensembles (~85%) show this shortwave clipping northern NM late Saturday into early Sunday resulting in some light snowflakes across far northern areas. Temperatures cool down closer to average next Sunday in the wake of the system. Looking beyond at the first full week of 2025, long range ensembles depict a strong positive PNA with strong ridging along the Pacific coast and deep troughing across the eastern 2/3rds of the continental U.S. This pattern will allow a modified arctic airmass to surge south across the central and eastern U.S. with eastern NM potentially being on the western edge of this airmass. && .AVIATION... (18Z TAFS) Issued at 1020 AM MST Sun Dec 29 2024 Southwesterly to westerly breezy to locally windy conditions is the rule today for more exposed terminals. Valley locations including KABQ are unlikely to entirely mix out this afternoon, and winds this afternoon are forecast to remain light in these valley locations. Widespread LLWS to all TAF terminals is forecast to ensue tonight thru Monday morning. A strong segment of the jetstream will cross northern and central NM tonight bringing westerly to northwesterly winds of 40 to 55 kts to altitudes of 015 to 020 off the deck tonight. Some of these strong winds will end up reaching the surface at erratic locations and times tonight immediately lee of the Sangre de Cristo Mts from KLVS to KRTN. These strong winds are forecast to become more widespread at the surface by Monday afternoon with gusts of 25 to 45kts common, and high wind gusts of 50+kts forecast for the highlands from KLVS to KSXU. && .FIRE WEATHER... Issued at 203 PM MST Sun Dec 29 2024 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM MONDAY FOR THE NORTHEAST AND EAST-CENTRAL PLAINS DUE TO LOW HUMIDITY, VERY STRONG WINDS, AND AN UNSTABLE AIRMASS... Strong west to northwest winds will begin impacting areas along and east of the Sangre de Cristo Mts tonight, spreading to lower elevation areas along and east of the central mountain chain Monday afternoon. Very low humidity falling to 10 to 15 percent coincident with these strong winds gusting 45 to 55 mph will result in widespread critical fire weather conditions for the Northeast and East-Central Plains Monday afternoon. Elevated to short-lived fire weather conditions will be present further west in the Central and Northeast Highlands where winds will be a tad stronger with gusts to 60 mph possible from Las Vegas to Clines Corners and Vaughn. Cooler temperatures will limit the fall in humidity however. Westerly to northwesterly winds will be present elsewhere across the forecast area Monday afternoon, but not to the strength forecast across eastern NM. A backdoor front will bring a sharp drop in temperatures across the eastern plains Tuesday, by as much as 15 to 20 degrees relative to Monday's forecast highs. This, alongside a significant drop in wind speeds will bring an end to critical fire weather concerns. The next weak weather system will bring dry and breezy conditions to western NM and perhaps a stray flurry or light snow to the northern mountains Tuesday evening. Otherwise, there will be one more day of slightly below normal high temperatures across eastern NM and drier warmer conditions thru central and western NM Wednesday. Then high pressure ridging begins to build in from the west resulting in widespread poor ventilation Thursday and Friday, light winds and warming temperatures. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 28 48 21 44 / 0 0 0 0 Dulce........................... 18 48 9 46 / 5 0 0 5 Cuba............................ 27 47 19 47 / 0 0 0 0 Gallup.......................... 21 53 14 51 / 0 0 0 0 El Morro........................ 28 51 24 49 / 0 0 0 0 Grants.......................... 25 54 15 53 / 0 0 0 0 Quemado......................... 28 53 22 52 / 0 0 0 0 Magdalena....................... 36 58 27 55 / 0 0 0 0 Datil........................... 34 55 25 53 / 0 0 0 0 Reserve......................... 21 66 16 62 / 0 0 0 0 Glenwood........................ 34 68 29 64 / 0 0 0 0 Chama........................... 19 42 11 40 / 0 0 0 5 Los Alamos...................... 34 48 25 44 / 0 0 0 0 Pecos........................... 31 48 22 46 / 0 0 0 0 Cerro/Questa.................... 27 45 19 41 / 0 0 0 0 Red River....................... 24 36 15 33 / 0 5 0 5 Angel Fire...................... 22 40 9 36 / 0 0 0 5 Taos............................ 23 48 12 40 / 0 0 0 0 Mora............................ 30 48 17 46 / 0 0 0 0 Espanola........................ 27 54 18 52 / 0 0 0 0 Santa Fe........................ 31 49 25 45 / 0 0 0 0 Santa Fe Airport................ 27 53 21 48 / 0 0 0 0 Albuquerque Foothills........... 38 55 31 52 / 0 0 0 0 Albuquerque Heights............. 34 57 27 54 / 0 0 0 0 Albuquerque Valley.............. 31 61 23 57 / 0 0 0 0 Albuquerque West Mesa........... 34 57 27 54 / 0 0 0 0 Belen........................... 30 62 19 57 / 0 0 0 0 Bernalillo...................... 34 57 24 55 / 0 0 0 0 Bosque Farms.................... 30 61 18 56 / 0 0 0 0 Corrales........................ 33 58 24 55 / 0 0 0 0 Los Lunas....................... 31 61 19 57 / 0 0 0 0 Placitas........................ 37 52 27 51 / 0 0 0 0 Rio Rancho...................... 33 57 26 54 / 0 0 0 0 Socorro......................... 35 68 27 60 / 0 0 0 0 Sandia Park/Cedar Crest......... 34 48 24 48 / 0 0 0 0 Tijeras......................... 35 51 27 49 / 0 0 0 0 Edgewood........................ 34 52 20 50 / 0 0 0 0 Moriarty/Estancia............... 30 53 14 52 / 0 0 0 0 Clines Corners.................. 32 50 19 46 / 0 0 0 0 Mountainair..................... 34 55 22 52 / 0 0 0 0 Gran Quivira.................... 33 56 22 54 / 0 0 0 0 Carrizozo....................... 35 61 30 57 / 0 0 0 0 Ruidoso......................... 42 56 26 54 / 0 0 0 0 Capulin......................... 42 49 17 36 / 0 0 0 0 Raton........................... 42 53 14 41 / 0 0 0 0 Springer........................ 41 55 16 44 / 0 0 0 0 Las Vegas....................... 37 53 19 43 / 0 0 0 0 Clayton......................... 45 61 24 41 / 0 0 0 0 Roy............................. 39 57 20 40 / 0 0 0 0 Conchas......................... 42 67 25 50 / 0 0 0 0 Santa Rosa...................... 43 62 24 49 / 0 0 0 0 Tucumcari....................... 44 67 23 47 / 0 0 0 0 Clovis.......................... 44 69 27 49 / 0 0 0 0 Portales........................ 45 69 27 50 / 0 0 0 0 Fort Sumner..................... 44 68 25 51 / 0 0 0 0 Roswell......................... 44 74 33 56 / 0 0 0 0 Picacho......................... 47 68 30 57 / 0 0 0 0 Elk............................. 45 69 29 63 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 6 AM to 3 PM MST Monday for NMZ215-227-228- 230>232. Red Flag Warning from 9 AM to 6 PM MST Monday for NMZ104-126. High Wind Warning from 10 PM this evening to 6 AM MST Monday for NMZ215-227-228. High Wind Warning from 10 AM to 5 PM MST Monday for NMZ223-229- 233. Wind Advisory from 10 AM to 5 PM MST Monday for NMZ237-239. && SHORT TERM...24 LONG TERM....71 AVIATION...24
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 1:44 AM MST | High Wind Watch | ABQ | Guadalupe, San Miguel, Santa Fe, Torrance | 13 hr |
| Dec 29, 3:37 AM MST | Red Flag Warning | ABQ | Curry, De Baca, Harding, Quay, Roosevelt, San Miguel and 1 more | 38 hr |
| Dec 29, 2:15 PM MST | High Wind Warning | ABQ | Guadalupe, San Miguel, Santa Fe, Torrance | 25 hr |
| Dec 29, 2:15 PM MST | Wind Advisory | ABQ | Colfax, Curry, De Baca, Harding, Lincoln, Mora and 4 more | 25 hr |
Nearby
High Wind Warnings in New Mexico, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.